close

Вход

Забыли?

вход по аккаунту

?

Veno-occlusive disease in systemic lupus erythematosuspossible association with anticardiolipin antibodies.

код для вставкиСкачать
1071
LETTERS
Veno-occlusive disease in systemic lupus erythematosus:
possible association with anticardiolipin antibodies?
To the Editor:
We were interested in the case report of hepatic
veno-occlusive disease by Pappas et al (1).
We have recently seen 2 similar cases of venoocclusive disease. In the first, a patient with systemic lupus
erythematosus (SLE), there was a history of previous venous thrombosis and spontaneous abortion. and the patient
also had pulmonary hypertension. The second patient had a
spontaneous abortion and high titers of anticardiolipin antibodies (the patient described by Pappas et al had a falsepositive VDRL).
We have recently described a sensitive assay for
antibodies against cardiolipin and have shown a striking
association between the presence of these antibodies and a
tendency toward venous thrombosis (2). The tendency toward multiple venous thrombi and spontaneous abortion in
SLE has long been known to be associated with falsepositive serologic tests for syphilis and circulating lupus
anticoagulant. We have also suggested that a distinct syndrome exists, characterized by multiple thrombi, multiple
abortions, central nervous system disease, livedo reticularis,
and labile hypertension (3,4). The serum of these patients,
almost characteristically, contains antibodies to phospholipids, such as cardiolipin, and may be negative for antinuclear
antibodies.
That this association may extend beyond SLE is
suggested by our finding of antiphospholipid antibodies in
other conditions where thrombosis and/or neurologic disease
are features, including pulmonary hypertension ( 5 ) , BehGet’s
syndrome ( 6 ) , and some cases of cerebral thrombosis (7).
We are currently studying a group of patients with
idiopathic Budd-Chiari syndrome.
Graham R. V. Hughes, MD, FRCP
Charles Mackworth-Young, MA, MRCP
E. Nigel Harris, MPhil, MD, DM
Azzudin E. Gharavi, MD
Hammersmith Hospital
London, U K
1. Pappas SC, Malone DG, Rabin L, Hoofnagle JH, Jones EA:
2.
3.
4.
5.
Hepatic veno-occlusive disease in a patient with systemic lupus
erythematosus. Arthritis Rheum 27: 104-107, 1984
Harris EN, Gharavi AE, Boey ML, Patel BM, MackworthYoung CG, Loizou S, Hughes GRV: Anticardiolipin antibodies:
detection by radio-immunoassay and association with thrombosis
in SLE. Lancet 2:1211-1214, 1983
Hughes GRV: Thrombosis, abortion, cerebral disease and the
lupus anticoagulant. Br Med J 287: 1088-1089, 1983
Hughes GRV: The Prosser-White oration. Clin Exp Dermatol (in
press)
Asherson RA. Mackworth-Young CG, Boey ML. Hull RG,
Saunders A, Gharavi AE, Hughes GRV: Pulmonary hypertension in systemic lupus erythematosus. Br Med J 287:1024-1025,
I983
6. Hull RG. Harris EN. Gharavi AE, Tincani A, Asherson RA,
Valesin G , Denman AM, Froude G, Hughes GRV: Anti-cardiolipin antibodies: occurrence in Behcet’s syndrome. Ann Rheum
Dis (in press)
7. Harris EN, Gharavi AE, Asherson RA, Boey ML, Hughes GRV:
Cerebral infarction in systemic lupus: association with anticardiolipin antibodies. Clin Exp Rheurnatol 2.1, 1984
Bullous lupus erythematosus rash worsened by
Dapsone
To the Editor:
We recently saw a patient with well-documented
bullous lupus erythematosus whose rash worsened while she
was being treated with Dapsone. As this medication has
been reported to specifically help patients with bullous lupus
eruptions (Hall RP, Lawley TJ, Smith HR, Katz SJ: Bullous
eruption of systemic lupus erythematosus: dramatic response to Dapsone therapy. Ann Intern Med 97:165-170,
1982), we feel obligated to report her history.
The patient was an 18-year-old black woman who, in
late July 1983, developed mouth ulcers and, shortly thereafter, small blisters around her elbows. Her personal physician treated her with tetracycline, but there was no improvement. She was seen by another physician who prescribed
Bicillin for “pharyngitis.” Hours after the injection, she felt
short of breath and developed erythema around the elbows.
Benadryl and erythromycin were prescribed.
By the next day there was a bullous eruption on
axillae, elbows, periorbital area, the vulva, and the umbilicus. She also had mouth ulcers and a temperature of 101°F.
She was admitted to the hospital, and a presumptive diagnosis of Stevens-Johnson syndrome was made. However, this
diagnosis was changed to bullous lupus erythematosus due
to histopathologic changes (intraepidermal blisters containing numerous polymorphonuclear leukocytes and few eosinophils), positive direct immunofluorescence (for IgG, IgM,
IgA, C1, and C3 at the dermal-epidermal junction), positive
indirect immunofluorescence (nuclear), and positive serologies (antinuclear antibodies I :2,560). She was placed on a
regimen of prednisone 60 mg/day but the dosage was rapidly
tapered to 40 mg over the next few days, and she was
discharged.
On August 30, 1983, 6 weeks after the onset of her
disease, Dapsone 100 mg/day was started. On the 4th of
September new lesions developed in her mouth; the prednisone was increased to 80 mg/day with some improvement.
By September 20 the skin lesions had worsened; Dapsone
was increased to 150 mg daily. On September 23 she
presented with new skin lesions, leukopenia, and knee
arthritis. Prednisone was increased to 120 mg. but Dapsone
was not changed. By October 4 the prednisone was reduced
to 90 mg, but worsening of her arthralgias prompted restoring it to the previous dose. Dapsone was discontinued.
On October 21 the patient was seen by 2 of us in
consultation. At that time, while she was taking 105 mg of
Документ
Категория
Без категории
Просмотров
3
Размер файла
119 Кб
Теги
lupus, occlusive, antibodies, associations, systemic, erythematosuspossible, disease, anticardiolipin, venok
1/--страниц
Пожаловаться на содержимое документа